MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682); Optical Problem (3001)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product is not marketed in the us.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, micl12.6, -9.0 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2021.Significant reduction of irido-corneal angels, blurred vision, glare/haloes, and excessive vault were observed, the lens was exchanged for a shorter length lens on (b)(6) 2021 and the problem was resolved.Cause of the event is reported as patient-related factor, "unusual anatomy".Reportedly, "all looks good, much less glare in new lens per patient.".
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in vial, in liquid.Visual inspection found haptic torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
The reporter indicated that a 12.6mm, micl12.6, -9.0 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2021.Significant reduction of irido-corneal angles, elevated iop, blurred vision, glare/haloes, and excessive vault were observed, the lens was exchanged for a shorter length lens on (b)(6) 2021 and the problem was resolved.Cause of the event is reported as patient-related factor, "unusual anatomy".Reportedly, "all looks good, much less glare in new lens per patient." d9- changed to (b)(6) 2021.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11416096
Report Number2023826-2021-00507
Device Sequence Number3544765
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/13/2021
10/12/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date05/05/2021
10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR